I had Botox on the forehead 1 wk ago. My lids look droopy but I'm scared to take iopodine drops. Any suggestions?
Doctor Answers 9
Heavy Eyes After Botox
The muscle that lifts your eyebrows is the same muscle that causes the horizontal lines of the forehead. When using Botox in the upper forehead those lines relax but so can the eyebrows causing the "droopy" look you described. Time is your friend and this will resolve. Sometimes, treating the muscles in the glabella (between the eyebrows) and the crows feet can counteract the affect. The forehead is one of the trickiest spots to get the dose "just right". Too much and the brow droops, to little and you don't see the results you want. Work with your provider to dial in the right dose for you.
Botox before a surgical procedure
Drooping Eyelids / Eyebrow After Botox
You might also like...
Heavy eyelids after Botox injection
Sorry to hear about your experience. The first thing I would do is determine whether you have eyelid droop or eyeBROW droop. The latter is more common. Iopodine helps with eyelid ptosis but not with eyebrow ptosis. Eyebrow ptosis is commonly seen with over injection of the forehead (frontalis) muscle. This usually indicates poor assessment of the patient and poor injection technique. Either way the complication should resolve in 4-6 weeks in most cases. Iopodine is a safe drug and I would not have any hesitations prescribing it to a patient or myself were it needed.
Droopy lids or droopy brows after Botox?
Droopy Eyelids after Botox
Thank you for your question Laura7. A rare side effect of Botox treatment is droopy eyelids. This occurs when treatment is performed in the forehead near the eyes. It is caused by movement of the Botox to a nearby muscle which lifts the lid. It is important to distinguish between a droopy brow and a droopy lid because eye drops will address a droopy lid, but not a droopy brow.
Droopy eyelids typically resolve on their own within a few weeks after a treatment. It can be treated with apraclonidine (Iopidine) eye drops two to three times daily. The full effects of Botox usually last three to four months. Please consult with your doctor so that he/she can review your medical history and provide specific recommendations.
Drooping eyelids after Botox
Botox side effects can include droopy eyelids
The use of Botox in cosmetic surgery such as in your case, is to immobilize nerve impulses from reaching selected facial muscles in the forehead. It is then expected that the skin relaxes, smoothing facial lines and wrinkles in the affected areas. This could have triggered the droopy eyelids as numbness is a common side effect. While the results of Botox are expected soon after the injection, reaction times vary. It’s only been a week since your procedure. I would suggest that you give it some time for the full effect of the drug’s binding to its muscle receptor, to manifest more fully.
As for the iopidine drops, this is typically used for controlling/preventing high fluid pressure within the eye. You should not use it if you’re allergic to any ingredient in Iopidine drops or to similar medicines (eg, clonidine) or if you’re taking or have taken a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 2 week.
Lids droopy after Botox on forehead one week ago
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.